Hey Diva and Zeek... You know, when I was first diagnosed and they prescribed Enbrel I was SO excited ('cause I finally had a diagnosis and there was a med out there that could help me).. then I came home, googled it, and read the list of side effects, and I thought, HOLY CRAP! Seriously? So I went BACK to my rheumy and said, "Uhm, I don't think I can do this.. this drug causes Lymphoma.. that's not good.." He said, "Rory," (my real name) "have you ever taken birth control pills? Have you ever smoked a cigarette? Have you ever been around 2nd hand smoke? Have you ever had unprotected sex?" And I said, "Yes, but what does that have to do with me taking Enbrel?" And his reply, "Breast cancer is a side effect of taking BC pills, lung cancer is a side effect of smoking and being around 2nd hand smoke, HPV causes cervical cancer, and you get HPV by having unprotected sex with an affected member..." And I just kind of looked at him and thought, "Well, yeah, but..." Then I had nothing, 'cause he was right... There are side effects of everything we take. Too much tylenol causes liver problems... too much of any NSAID causes stomach problems... there are risks with everything, but sometimes the benefits out-weigh the risks... Companies have to list all the side effects, regardless of how often the problem happens... So if just ONE person takes Enbrel, and it turns their big toenail green with purple spots, they have to say, "May cause nail discoloration".... The chance is there, with everything we do and everything we take... but you have to take in your quality of life.. When I left the doctor's office that day, my choices were, take a TNF Inhibitor and improve my quality of life for myself, my husband, my kids, my job, my LIFE... or DON'T take the TNF Inhibitor, and be in a wheelchair in 6 months.. therefore effecting me, my my husband, my kids, LOSE my job.. and turn my life completely upside down.. Keah is right, in no way are we trying to pressure you guys into taking this, it is a personal choice.. and it is one that I would gladly make again.. I have been on Enbrel since March 2005, 2 years later, and I am walking without a limp.. I can jump on the trampoline with my kids.. I don't have to hear them say, "Mommy can't play with us, 'cause her feet hurt too much"... I can go out and do those things.. sometimes I over-do it, but at least I have that option now.. I wouldn't have if I didn't start taking Enbrel.. I am starting to now feel as though it is not as effective as it was before, and when I go to the rheumy, I'm going to ask him what I can do.. I may need to add MTX, I don't know.. but what I do know, is that these past 2 years, have been AWESOME for me.. I still flare, but it's no where near as bad as it was before the med.. and it normally lasts a couple days, as long as I stay off my feet... I wish you guys the best of luck.. you'll get through this.. RA and TNF Inhibitors are not a death sentence.. it seems like it at first, but you'll be fine.. I know you will..
Diva - Are you ok after your close call? Your bike? Girl, PLEASE be careful... we need you on here!
Zeek - How are you doing? Sorry I haven't posted much, has been a hectic week with work.. I'll get caught up on your other threads...
Bottom line guys, whatever you decide, we'll be here for you and will walk you through it step by step. You are not alone, in any of it.. We have all been there, sometimes a couple times..
Best wishes to the both of you, take good care..